I need advice...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NovaRob1
New Member


Date Joined Aug 2006
Total Posts : 6
   Posted 8/6/2006 2:54 PM (GMT -6)   
This is my first post.  My mother is 74 years old.  She is a diabetic and had her heart valve replaced a couple of years ago.  She has been on Zoloft for the past 4 years.  She lives alone in a ground floor condo.  I live in the same development in the next building over.  I am her primary caregiver.
 
Over the past several years (6-10) we've noticed her becoming more forgetful.  It mainly revolves around timing, (day, month, date, etc.)  Two years ago we took her to a geriatric pychiatrist.  He performed a congnitive evaluation which she scored 27 out of 30.  He perscribed Aricept.  She took Aricept for a year and we went back for another evaluation.  She scored 28 out of 30 (with a little help...)  He thought she should take Namenda and Aricept.  She has been on both drugs for the past year.  Since starting Namenda, she has been much more emotional.  She also is having very vivid dreams or imagines things that don't happen.  It is very hard to convince her that she imagined these things.  (Things like people kissing her, or being upset with her.)   
 
Although my mom has memory issues, she is still able to do many things like make coffee, use the microwave, use the remote control, shower and dress herself, do laundry, use the phone, etc.  She is just forgetful.  I think she has gotten much worse since starting Namenda.  I know that I may just be hoping that it is the drug and not her, but I can time most of these things back to her starting on it. 
 
Has anyone else's loved ones experienced these types of sypmtoms on Namenda?  I have talked to her doctor but he says Namenda typically has little to no side effects.  I am at the end of my rope and would love to hear from others in my position.
 
Please help! 
 
Rob

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 8/6/2006 5:34 PM (GMT -6)   
Not everyone can take Namenda.I was on it 2 months & it was the worst experience of my life & I remember it all.I took myself off it & swore,never again.Told my Neuro the same thing & he agreed.
I take Razadyne & that's enough for me.I also take Remeron(antidepressant)as most of us with AD do get depressed.
SnowyLynne


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/7/2006 3:43 AM (GMT -6)   
Rob.......I am glad you found us here and thankful that Snowy answered this post she is the one I go to about meds as well .......Perhaps your Mom is one not able to take this medication either and it should be addressed at her next appoinitment ( if app is a bit away then make an earlier one IMO) I am so sorry about your Mom I too looked after Mom and now since she has passed away recently I am loooking after My step Dad........This is a horrid disease that robs us of our loved ones and I know it hurts to sit back and see this going on........I hope you know now you are not alone and we will be here for you ......in the Yellow at the side is Resources check them out as well .......there is good info in there but I must say you had the best peron answer you post .........SnowyLynne.........take care and Post again .......Gentle huggs to you,your family and your Mom
BTW I believe that docs say "meds dont have that side efffect" well in all honesty How do they know for sure the person taking meds and those watching their going down hill are the best judges IMO .........Bless you
    Contribute today to support Healing Well Forums...Donate @
 
 Let That Strong Spirit Be Your Guide
 
 Friends are Priceless.....And Needed
 
   God Bless..........Lyn
 
  
 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/20/2007 11:50 AM (GMT -6)   
Hoping you have read Snowy's input
LYN
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
                God Bless .........Lyn
Make The Best of The New year .......You Can and Will Reach your Goals
                              Loads of Love n Support
                                        Lyn   
Co Mod @ Crohns
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/21/2007 3:00 AM (GMT -6)   
bump
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
                God Bless .........Lyn
Make The Best of The New year .......You Can and Will Reach your Goals
                              Loads of Love n Support
                                        Lyn   
Co Mod @ Crohns
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  


chilkootpass
Regular Member


Date Joined May 2006
Total Posts : 65
   Posted 1/21/2007 3:11 AM (GMT -6)   
My husband has been having very vivid dreams too. But he didnt in the past. He had been on Namenda and Aricept for 2 years almost. The doctor took him off the Aricept and put him on Razadyne ER and the anti depresent Remeron. He is still having the dreams. I am beginning to wonder if it is the Namenda maybe or the fact that he has progressed further into the desease, He also takes pain meds for his back that he fractured in 3 places 3 years ago this May. Anyhow hang in there Rob. Be good to yourself as well. I did not realize how easy it is to get ran down until this year. Chillkoot

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/21/2007 3:14 AM (GMT -6)   
Thanks for the great input sis
Luvs
Lyn
I believe snowy mentioned the same drugs and problems with the one as well
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
                God Bless .........Lyn
Make The Best of The New year .......You Can and Will Reach your Goals
                              Loads of Love n Support
                                        Lyn   
Co Mod @ Crohns
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/21/2007 9:15 PM (GMT -6)   
I hope you are rading all the input on both threads
and will let us know how things are going
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
               
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 29, 2016 10:17 AM (GMT -6)
There are a total of 2,695,974 posts in 297,612 threads.
View Active Threads


Who's Online
This forum has 152265 registered members. Please welcome our newest member, Tortured.
347 Guest(s), 20 Registered Member(s) are currently online.  Details
PeteZa, TheITIS, Tone28, Ravineman430, cb1234, RcvdfgLqwedf, lymie mom x 2, Lymiemomster, getting by, PamSmith, Redwing57, ChickNorris, pmm73, GingerGirl, Old Mike, Mrs777, Tortured, artermix, LadyEllJay, tallcharlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer